Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Lake Charles, LA

February 20, 2014Jefferson County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 20, 2014, 7:03 PM CST for Jefferson County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 7:03 PM CST (01:03 UTC)
Expired
Feb 20, 2014, 8:00 PM CST
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 7:05 PM CSTHAIL 0.25Bridge City, TXKFDM RELAYED A PUBLIC REPORT OF PEA SIZE HAIL NEAR BRIDGE CITY
Feb 20, 7:06 PM CSTHAIL 1Orangefield, TXORANGE COUNTY SHERIFF REPORTS QUARTER SIZE HAIL IN ORANGEFIELD
Feb 20, 7:10 PM CSTHAIL 0.5Bridge City, TXPUBLIC REPORTS NICKEL SIZE HAIL NEAR BRIDGE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KLCH 210103
SVRLCH
LAC019-023-TXC245-361-210200-
/O.NEW.KLCH.SV.W.0003.140221T0103Z-140221T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...PORT NECHES...GROVES...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...VIDOR...ORANGE...BRIDGE CITY...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
  VINTON...SULPHUR...MOSS BLUFF...LAKE CHARLES...
  NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 800 PM CST

* AT 703 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER BRIDGE CITY...MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDGERLY...CARLYSS AND BUHLER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND
SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3013 9401 3025 9373 3024 9371 3026 9371
      3041 9335 3035 9315 3009 9311 2994 9377
      2998 9378 2998 9381 2996 9385 2992 9386
      2991 9393
TIME...MOT...LOC 0103Z 245DEG 35KT 3007 9386

$$

06
1 follow-up statement
271 
WWUS54 KLCH 210131
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
731 PM CST THU FEB 20 2014

TXC245-361-210141-
/O.CAN.KLCH.SV.W.0003.000000T0000Z-140221T0200Z/
JEFFERSON TX-ORANGE TX-
731 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND EAST CENTRAL
JEFFERSON COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300
AM CST FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3011 9368 3023 9368 3041 9336 3040 9333
      3035 9315 3009 9311 3000 9366
TIME...MOT...LOC 0131Z 245DEG 35KT 3018 9357

$$

LAC019-023-210200-
/O.CON.KLCH.SV.W.0003.000000T0000Z-140221T0200Z/
CALCASIEU LA-CAMERON LA-
731 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN CAMERON AND CENTRAL CALCASIEU PARISHES...

AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR VINTON..MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDGERLY...CARLYSS...SULPHUR...BUHLER...LAKE CHARLES REGIONAL
AIRPORT...WESTLAKE...MOSS BLUFF AND LAKE CHARLES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING UP TO QUARTER SIZE HAIL AND 
WINDS UP TO 60 MPH. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300
AM CST FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3011 9368 3023 9368 3041 9336 3040 9333
      3035 9315 3009 9311 3000 9366
TIME...MOT...LOC 0131Z 245DEG 35KT 3018 9357

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 6:17 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 20, 6:17 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CST THU FEB 20 2014

.UPDATE...
UPDATED ZONES/GRIDS FOR NEW TOR WATCH #15 THAT INCLUDES ST. LANDRY
PARISH UNTIL 1 AM. ALSO WATCHING A COUPLE OF SEVERE CELLS
CURRENTLY ON RADAR. BEST CELL IS MOVING TOWARD THE BEAUMONT
AREA...WITH HAIL A LIKELY BET. ALSO THE EARLIER WIND ADVISORY WAS
ALLOWED TO EXPIRE AT 6 PM.

RUA

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 535 PM CST THU FEB 20 2014/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
MANY AVIATION CONCERNS THIS EVENING. FIRST...LOW IFR/LIFR VSBY/CEILINGS
FOR SW LA...INCLUDING LCH. ELSEWHERE...CEILINGS/VSBYS REMAIN MVFR.
OTHER CONCERN IS THE LINE OF TSRA ALONG THE COLD FRONT ACROSS SE
TX...WHICH IS EXPECTED TO MOVE SE THIS EVENING THRU MID ACROSS THE
REMAINDER OF SE TX/C AND S LA. THUS...APPROPRIATELY TIMED TEMPO
GROUPS FOR THE STRONGEST TSRA THRU 06Z. FOLLOWING THE
FROPA BETWEEN 03-06Z...PRECIP WILL END...CEILINGS LIFT AND CLEAR
OUT. ALSO...EXPECT NNW TO N WINDS ~ 15-18 KT WITH GUSTS ~ 25 KT FOR
ABOUT 3-4 HRS...THEN SUBSIDING TO NEAR 10 KTS OR LESS TOWARDS
DAYBREAK.

DML

PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 20 2014/

DISCUSSION...
REGIONAL 88DS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ALONG A
PRE-FRONTAL TROF CURRENTLY STRETCHING FROM S-CNTL AR THROUGH NWRN
LA AND THE PINEY WOODS OF INTERIOR TO SERN TX TO THE NWRN EDGE OF
METRO HOUSTON. SFC ANALYSIS SHOWS THE COLD FRONT NOT FAR BEHIND
THIS LINE...RUNNING FROM CNTL AR THROUGH THE ARKLATEX AND ERN TX
TO THE TX HILL COUNTRY. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE
HELPING PRODUCE THE CONVECTION CURRENTLY CROSSING THE SRN PLAINS.
CLOSER TO HOME...LOCAL 88DS SHOW SCATTERED SHOWERS DEVELOPING
ACROSS MAINLY THE ERN 1/2 OF THE FORECAST AREA ATTM. SFC OBS
INDICATE THAT WINDS HAVE TAILED OFF AS EXPECTED ACROSS THE WRN 1/2
OF THE AREA AS THE GRADIENT RELAXES AHEAD OF THE FRONT...THUS THE
WIND ADVISORY ISSUED EARLIER WAS CANCELED FOR THESE AREAS.

THE LINE OF SHOWERS/STORMS WILL CONTINUE PUSHING EWD THIS EVENING
ALONG THE TROF/AHEAD OF THE FRONT...AND THE SEVERE THUNDERSTORM
WATCH CURRENTLY IN EFFECT FOR THE NRN 1/2 OF THE AREA IS VALID
UNTIL 20L/02Z. SO FAR CONVECTION HAS BEEN WEAK AT BEST ALTHOUGH
THIS TREND IS NOT EXPECTED TO CONTINUE GIVEN THERMODYNAMIC
PROFILES OF THE LOCAL ATMOSPHERE. SPC WILL BE MONITORING IN CASE
ADDITIONAL WATCHES ARE REQUIRED LATER...ESPECIALLY ACROSS THE
ATCHAFALAYA BASIN AS THE LINE MOVES TO THIS REGION. POPS DIMINISH
AFTER MIDNIGHT TO JUST MOSTLY A SMALL CHANCE OVER THE SERN 1/2 OF
THE AREA AS THE FRONT IS PROGGED TO BE JUST ABOUT GONE FROM THE
FORECAST AREA BY THAT TIME.

PACIFIC SFC HIGH IS PROGGED TO BUILD OVER THE REGION LATE TONIGHT
THROUGH FRIDAY WHILE A NEARLY ZONAL FLOW DEVELOPS ALOFT...
RESULTING IN DRY AND COOLER WEATHER INTO SATURDAY. THE HIGH WILL
SLIP EAST OF THE AREA LATE SATURDAY WITH LOW-LEVEL RETURN FLOW
SETTING UP...ALLOWING FOR INCREASING LOW-LEVEL MOISTURE TO DEVELOP
OVERHEAD IN TIME FOR A WEAK DISTURBANCE PASSING ALOFT. THEREAFTER
A RE-INFORCING COOL FRONT IS PROGGED TO SLIP ACROSS THE AREA BY LATE
SUNDAY. SUFFICIENT LOW-LEVEL MOISTURE THEN LINGERS INTO THE NEW
WEEK AS ADDITIONAL WEAK IMPULSES ALOFT MOVE OVERHEAD ON A
MODERATE NEAR ZONAL FLOW ALOFT...THE RESULT OF ALL THIS BEING
SMALL POPS LINGERING THROUGH MUCH OF NEXT WEEK.

MARINE...
SCA WINDS EXPECTED IN WAKE OF THE FRONT BEGINNING LATE TONIGHT AND
LINGER INTO MORNING. WINDS WILL QUICKLY DIMINISH BY NOON FRIDAY AS
HIGH PRESSURE MOVES OVERHEAD...THEN ONSHORE FLOW WILL DEVELOP
THROUGH THE REMAINDER OF THE WEEKEND AS THE HIGH PUSHES EWD. LIGHT
TO MODERATE SRLY WINDS WILL PERSIST INTO SATURDAY NIGHT BEFORE THE
NEXT COOL FRONT SWEEPS THROUGH AND USHERS IN ANOTHER ROUND OF
NORTHERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  68  44  70  58 /  80  10   0  10  20
KBPT  48  67  46  70  59 /  60  10   0  10  20
KAEX  43  68  41  74  54 /  80  10   0  10  20
KLFT  48  67  44  71  57 /  80  10   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON CST FRIDAY
     FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 20, 5:13 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CST THU FEB 20 2014

GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-211115-
SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS AREA EXPECTED TO
ACCOMPANY THE FRONT. WITH FAVORABLE WIND PROFILES AND INSTABILITY
IN PLACE...THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION
OF LOUISIANA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS.
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...BUT ISOLATED
SHORT-LIVED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

GMZ435-450-452-455-470-472-475-211115-
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
513 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL REMAIN A POTENTIAL OVER THE NEAR COASTAL WATERS UNTIL
A FRONTAL PASSAGE EXPECTED MAINLY DURING THE EVENING HOURS. THE
FRONT WILL BE ACCOMPANIED WITH SHOWERS AND THUNDERSTORMS...AND
STRONG TO SEVERE STORMS CANNOT BE RULED OUT. STRONG NORTHERLIES
WILL FOLLOW IN THE WAKE OF THE FRONT BRINGING RAPIDLY BUILDING
SEAS. A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE INTO FRIDAY MORNING. THE
CENTER OF COOL HIGH PRESSURE THEN APPROACHING WILL RESULT IN A
GENERAL WEAKENING OF WINDS THROUGH THE REMAINDER OF THE DAY. NO
SIGNIFICANT WEATHER IS THEN EXPECTED THROUGH THE REMAINDER OF THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

In the hours before

Special weather statement, Feb 20, 5:51 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CST THU FEB 20 2014

TXZ201-215-216-210045-
HARDIN TX-JEFFERSON TX-ORANGE TX-
551 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JEFFERSON AND ORANGE
COUNTIES UNTIL 645 PM CST...

AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF NOME...MOVING EAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NOME...SOUR
LAKE...CHINA...FANNETT...BEVIL OAKS AND BEAUMONT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3023 9463 3024 9389 3000 9379 2987 9436
      2988 9437 2988 9444 2989 9445 3011 9445
      3011 9459 3017 9463

RUA
Local storm report, Feb 20, 6:28 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
628 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             WILDWOOD                30.52N 94.44W
02/20/2014  E0.50 INCH       HARDIN             TX   CO-OP OBSERVER

            COOP OBSERVER IN WILDWOOD REPORTS HAIL OF 0.25-0.50
            INCHES.

&&

DJONES
Special weather statement, Feb 20, 6:43 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CST THU FEB 20 2014

TXZ215-210115-
JEFFERSON TX-
643 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 715 PM
CST...

AT 637 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES WEST OF NEDERLAND TO 21
MILES SOUTHWEST OF NEDERLAND...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SOUTHEAST TEXAS REGIONAL AIRPORT...PORT ACRES...PORT NECHES...PORT
ARTHUR AND GROVES.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2999 9395 2998 9386 2985 9395 2978 9397
      2980 9433 2985 9429 2993 9420
Local storm report, Feb 20, 6:46 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
646 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             FANNETT                 29.93N 94.25W
02/20/2014  E0.25 INCH       JEFFERSON          TX   PUBLIC

            PUBLIC REPORTS PEA SIZE HAIL IN FANNETT VIA FACEBOOK

&&

DJONES
Special weather statement, Feb 20, 6:50 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CST THU FEB 20 2014

LAZ027-028-030-031-041-210145-
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
650 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN...
VERNON AND CALCASIEU PARISHES UNTIL 745 PM CST...

AT 650 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF SLAGLE TO MERRYVILLE TO 6 MILES SOUTHEAST OF BUNA...
MOVING EAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BIVENS...FORT POLK...SIMPSON...ROSEPINE...FLATWOODS AND DE RIDDER.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
CENTRAL LOUISIANA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3146 9217
      3089 9265 3041 9314 3040 9374 3044 9370
      3057 9373 3059 9368 3088 9358 3093 9352
      3097 9358 3103 9351 3110 9357 3128 9353
      3128 9345 3137 9339 3135 9295 3151 9273

LANDRENEAU
Local storm report, Feb 20, 7:03 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     BEAUMONT                30.09N 94.14W
02/20/2014  E60 MPH          JEFFERSON          TX   PUBLIC

            PUBLIC REPORTS PEA SIZE HAIL AND WIND GUSTS ESTIMATED AT
            50-60 MPH.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:00 PM CSTSevere Thunderstorm WarningLCHJefferson, Orange60 min
Feb 20, 6:43 PM CSTSpecial Weather StatementLCHJefferson32 min
Feb 20, 6:50 PM CSTSpecial Weather StatementLCHBeauregard, Rapides, Vernon55 min
Feb 20, 6:54 PM CSTSpecial Marine WarningLCH66 min
Feb 20, 7:30 PM CSTSpecial Marine WarningLCH60 min
Feb 20, 7:51 PM CSTSpecial Weather StatementLCHCameron54 min
Feb 20, 7:54 PM CSTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Saint Landry66 min
Feb 20, 8:35 PM CSTSpecial Marine WarningLCH85 min
Feb 20, 8:51 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry39 min
Feb 20, 9:17 PM CSTSpecial Weather StatementLCHVermilion58 min
Feb 20, 9:26 PM CSTSpecial Marine WarningLCH94 min
Feb 20, 11:06 PM CSTSpecial Marine WarningLCH114 min
Feb 20, 11:23 PM CSTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary82 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.